MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816250
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the left circumflex coronary artery (lcx) which contained a 90-degree bend.A 2.50mm x 16mm synergy xd drug eluting stent was selected for use.During the procedure, resistance was encountered when the stent was being advanced through a non-boston scientific (non-bsc) guide catheter with two non-bsc guidewires and a guidezilla guide extension catheter.When the stent was pulled back for repositioning, the stent was dislodged from the stent delivery system (sds) balloon, and the non-bsc wires broke off at the radiopaque portions.The dislodged stent was crushed at the ostial/proximal lcx, and another stent was able to cross and be delivered at the ostial/proximal segment.There were no complications reported, and the patient was stable after the procedure.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review if completed: a risk review was performed, and it confirmed that the event of dislodged inside the patient and difficult to advance was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned an investigation conclusion code of adverse event related to procedure.This code was selected as the most probable complaint cause based on the information available.Based on the event details, it is most likely that the difficulty to advance and stent dislodgement occurred due to procedural factors.This complex coronary procedure involved an anatomy with a 90-degree bend where two guidewires were used in addition to a guide catheter extension.The physician reported tension and resistance while advancing the stent into the coronary through the guide catheter with the wires and guide catheter extension.While attempting to pull back for repositioning the stent became dislodged from the balloon.It is most likely that this pull back action into the guide catheter caused the stent to strip off the balloon.The ifu notes caution to be taken when moving an unexpanded stent in and out through the distal end of the guide catheter in case of dislodgement.Tension and resistance is most likely due to using multiple devices through the guide catheter.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21305844
Report Number2124215-2025-04444
Device Sequence Number8244179
Product Code NIQ
UDI-Device Identifier08714729980803
UDI-Public08714729980803
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2026
Device Model NumberH7493941816250
Device Catalogue NumberH7493941816250
Device Lot Number0034658635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date04/27/2026
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER-GUIDE EXTENSION - GUIDEZILLA; CATHETER-GUIDE EXTENSION - GUIDEZILLA; GUIDE CATHETER - 8F EBU; GUIDE CATHETER - 8F EBU; GUIDEWIRE - ASAHI GRAND SLAM WIRES; GUIDEWIRE - ASAHI GRAND SLAM WIRES
Patient SexUnknown